Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing meds to prevent lipoatrophy?
Nov 10, 2005

Hi, I was diagnosed at the time of seroconversion (primo-infection) in January 2002, and was put since then on Combivir and Stocrin with good results (CD 4's around 700 and undetectable VL). No visible fat changes, except a little growing of the abdomen lately. I am awfully afraid of lipoatrophy though, and from my undertanding, Combivir has one component that causes it. Would you suggest my changing it to another one that does not cause lipoatrophy like Truvada or Epzicom? Or could this spoil a regimen that has worked well so far? I have no history of resistance to meds. Thanks for your help.

Response from Dr. Conway

You are right to say that the zidovudine component of Combivir may be associated with lipoatrophy in the long-term, although the risk is nowhere near as great as it would be with stavudine.

With an undetectable viral load, you can certainly switch the nucleoside backbone to Truvada or Epzicom witout compromising the efficacy of the regimen as long as adherence is maintained.



Previous
What should I do?
Next
Stop meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement